Pathology and Microbiology; Haematology/Oncology
We report a case of anaphylactic reaction to intramuscular injection of cyanocobalamin. This 52-year-old lady was diagnosed as a case of megaloblastic anemia secondary to dietary vitamin B12 deficiency. She had severe anaphylactic reaction after the parenteral administration of cyanocobalamine. Later she received oral vitamin B12 with no adverse effects. The purpose of this case report is to draw attention to the hypersensitive reaction to injectable vitamin B12, which is rarely seen. This could be due to sensitization to the vitamin B12 molecule itself or an IgE mediated reaction. We concluded that anaphylactic reaction to vitamin B12 is a rare but serious side effect and it should be kept in mind while the drug is being administered to the patient, especially via the parenteral route.
Publication ( Name of Journal)
Journal of Pakistan Medical Association
(2005). Anaphylactic reaction after intramuscular injection of cyanocobalamin (vitamin B12): a case report. Journal of Pakistan Medical Association, 1-3.
Available at: https://ecommons.aku.edu/pakistan_fhs_mc_pathol_microbiol/555